Alert archive / Mississippi / Wind Advisories in 2008

Wind Advisory 8, NWS Memphis, TN

February 16, 20084 states

NWS Memphis, TN issued this wind advisory at Feb 16, 2008, 1:37 PM CST for 4 states. It took effect at Feb 16, 2008, 6:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2008, 1:37 PM CST (19:37 UTC)
In effect from
Feb 16, 2008, 6:00 PM CST
Expired
Feb 17, 2008, 6:00 PM CST
In force
24 hr
Issued by
NWS Memphis, TN
All 56 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 161937
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
137 PM CST SAT FEB 16 2008

...WIND ADVISORY IN EFFECT FOR PARTS OF MID SOUTH TONIGHT...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL EJECT OUT OF WEST TEXAS
THIS EVENING AND MOVE RAPIDLY TOWARD MISSOURI OVERNIGHT. AN
ASSOCIATED SURFACE COLD FRONT WILL MOVE TOWARD THE LOWER MISSISSIPPI
RIVER VALLEY TONIGHT. THIS WILL ALLOW SUSTAINED WINDS TO INCREASE
TO 20 TO 30 MPH WITH GUSTS OVER 40 MPH IN PORTIONS OF EAST
ARKANSAS...FAR SOUTHWEST TENNESSEE AND NORTHWEST MISSISSIPPI.

ARZ017-026>028-035-036-048-049-058-MSZ001-007-008-010>012-020-
TNZ049-088-170345-
/O.NEW.KMEG.WI.Y.0008.080217T0000Z-080217T0900Z/
LAWRENCE-CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-
ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-
PANOLA-TALLAHATCHIE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...JONESBORO...HARRISBURG...
BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...HELENA...
SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE...
COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON
137 PM CST SAT FEB 16 2008

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST
SUNDAY. 

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL EJECT OUT OF WEST TEXAS
THIS EVENING AND MOVE RAPIDLY TOWARD MISSOURI OVERNIGHT. AN
ASSOCIATED SURFACE COLD FRONT WILL MOVE TOWARD THE LOWER MISSISSIPPI
RIVER VALLEY TONIGHT. THIS WILL ALLOW SUSTAINED WINDS TO INCREASE
TO 20 TO 30 MPH WITH GUSTS OVER 40 MPH IN PORTIONS OF EAST
ARKANSAS...FAR SOUTHWEST TENNESSEE AND NORTHWEST MISSISSIPPI..

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

OKULSKI
4 follow-up statements
000 
WWUS74 KMEG 170300
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
900 PM CST SAT FEB 16 2008

...WIND ADVISORY IN EFFECT FOR PARTS OF MID SOUTH TONIGHT...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE RAPIDLY TOWARD
MISSOURI OVERNIGHT. AN ASSOCIATED SURFACE COLD FRONT WILL MOVE
REACH THE LOWER MISSISSIPPI RIVER VALLEY OVERNIGHT. THIS WILL
ALLOW SUSTAINED WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS OVER
40 MPH IN PORTIONS OF EAST ARKANSAS...FAR SOUTHWEST TENNESSEE AND
NORTHWEST MISSISSIPPI.

ARZ017-026>028-035-036-048-049-058-MSZ001-007-008-010>012-020-
TNZ049-088-170900-
/O.CON.KMEG.WI.Y.0008.000000T0000Z-080217T0900Z/
LAWRENCE-CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-
ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-
PANOLA-TALLAHATCHIE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...JONESBORO...HARRISBURG...
BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...HELENA...
SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE...
COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON
900 PM CST SAT FEB 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

WINDS WILL INCREASE OVERNIGHT AS THE UPPER LEVEL LOW APPROACHES
THE MID SOUTH. EXPECT WINDS TO REACH 20 TO 30 MPH WITH GUSTS OVER
40 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMEG 170626
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1226 AM CST SUN FEB 17 2008

...WIND ADVISORY IN EFFECT THE MIDSOUTH THROUGH SUNDAY AFTERNOON...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM NORTH
TEXAS THROUGH THIS AFTERNOON. STRONG SURFACE WINDS WILL OCCUR
AHEAD OF AN ASSOCIATED SURFACE COLD FRONT EARLY THIS MORNING...
FOLLOWED BY STRONG POST FRONTAL WINDS LATER THIS MORNING AND 
AFTERNOON. WIND WILL GUST AS HIGH AS 35 MPH THROUGH THIS AFTERNOON.
SOME AREAS TO THE NORTH OF INTERSTATE 40 MAY SEE GUSTS TO 40 MPH.

ARZ008-009-018-MOZ113-115-MSZ002>006-009-013>017-021>024-
TNZ001>004-019>021-048-050>055-089>092-171600-
/O.EXB.KMEG.WI.Y.0008.000000T0000Z-080217T2200Z/
RANDOLPH-CLAY-GREENE-DUNKLIN-PEMISCOT-MARSHALL-BENTON MS-TIPPAH-
ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-OBION-WEAKLEY-
HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-HAYWOOD-CROCKETT-MADISON-
CHESTER-HENDERSON-DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...PARAGOULD...KENNETT...CARUTHERSVILLE...
CORINTH...IUKA...BOONEVILLE...OXFORD...NEW ALBANY...TUPELO...
AMORY...ABERDEEN...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...JACKSON...LEXINGTON...
SOMERVILLE...BOLIVAR...SAVANNAH
1226 AM CST SUN FEB 17 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

ARZ017-026>028-035-036-048-049-058-MSZ001-007-008-010>012-020-
TNZ049-088-171600-
/O.EXT.KMEG.WI.Y.0008.000000T0000Z-080217T2200Z/
LAWRENCE-CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-
ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-
PANOLA-TALLAHATCHIE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...JONESBORO...HARRISBURG...
BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...HELENA...
SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE...
COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON
1226 AM CST SUN FEB 17 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

PWB
000 
WWUS74 KMEG 171657
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1057 AM CST SUN FEB 17 2008

...WIND ADVISORY IN EFFECT FOR THE MID SOUTH THROUGH THIS AFTERNOON...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM NORTH
TEXAS THROUGH THIS AFTERNOON. STRONG SURFACE WINDS WILL CONTINUE
AHEAD AND JUST BEHIND A SURFACE COLD FRONT THAT WILL MOVE ACROSS
THE AREA LATER THIS AFTERNOON AND THIS EVENING. A FEW WIND GUSTS
TO 40 MPH WILL BE POSSIBLE THROUGH THE REMAINDER OF THIS AFTERNOON.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-172200-
/O.CON.KMEG.WI.Y.0008.000000T0000Z-080217T2200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
1057 AM CST SUN FEB 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JLH
000 
WWUS74 KMEG 172117
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
317 PM CST SUN FEB 17 2008

...WIND ADVISORY IN EFFECT FOR THE MID SOUTH THROUGH EARLY EVENING...

.STRONG WINDS WILL CONTINUE INTO THIS EVENING AHEAD AND JUST
BEHIND A COLD FRONT THAT WILL SWEEP THROUGH THE MID SOUTH.
SUSTAINED WINDS BETWEEN 20 AND 30 MPH WILL CONTINUE WITH WIND
GUSTS IN EXCESS OF 40 MPH.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-180000-
/O.EXT.KMEG.WI.Y.0008.000000T0000Z-080218T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
317 PM CST SUN FEB 17 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JLH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 16, 10:10 AM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Feb 16, 10:10 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1010 AM CST SAT FEB 16 2008

.DISCUSSION...
CLOUDS WERE ON THE INCREASE ACROSS THE MID SOUTH THIS MORNING.
SOME EASTERN ARKANSAS STATIONS WERE REPORTING LIGHT RAIN AS OF 10
AM. RADAR SHOWED A SHIELD OF MAINLY LIGHT RAIN MOVING TOWARD THE
AREA FROM SOUTHERN ARKANSAS. WILL UPDATE THE FORECAST TOWARD
MIDDAY TO REMOVE UNCERTAINTY TERMS AS THE PRECIPITATION SHIELD
MOVES INTO THE AREA.

AN UPPER LEVEL LOW PRESSURE SYSTEM EJECTS RAPIDLY OUT OF WEST
TEXAS THIS EVENING AND ACQUIRES A NEGATIVE TILT AS IT MOVES INTO
MISSOURI BY SUNDAY MORNING. AGREE WITH PREVIOUS FORECAST THAT
TONIGHT/S CONVECTION WILL BE ELEVATED WITH PRIMARY HAZARDS OF
LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE WEATHER WILL
BE IN THE SOUTHWEST QUARTER OF THE CWA.

&&

.PREV DISCUSSION... /ISSUED 343 AM CST SAT FEB 16 2008/

DISCUSSION...
A CLOUDY AND WET SATURDAY IN STORE FOR THE MIDSOUTH...FOLLOWED BY
A DRY AND COOL FIRST PART OF THE WEEK...THEN MILD AND TURNING
WETTER FOR THE LATTER HALF OF NEXT WEEK.

EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A CLOSED UPPER LEVEL
LOW NEAR THE NEW MEXICO BOOTHEEL...LIFTING EAST. DIFFLUENT UPPER
LEVEL FLOW WAS NOTED DOWNSTREAM OVER TEXAS. THE SURFACE WARM
SECTOR WAS CONFINED TO THE TEXAS COASTAL PLAIN...LOUISIANA AND
SOUTHWEST MISSISSIPPI. SURFACE BASED THUNDERSTORMS HAD SPREAD
NORTHEAST FROM TEXAS INTO LOUISIANA...WHILE ELEVATED STORMS HAD
OCCURRED EARLY THIS MORNING OVER CENTRAL TEXAS...INTO OKLAHOMA.

MODELS HAVE BEEN CONSISTENT IN LIFTING THE UPPER LOW INTO SOUTHERN
MISSOURI BY 12Z SUNDAY. AS THE UPPER LOW APPROACHES...SURFACE WINDS
OVER THE MIDSOUTH WILL VEER FROM THE NORTHEAST TO THE SOUTHEAST.
THE UPPER SHOULD BECOME NEGATIVELY TILTED OVER TEXAS THIS EVENING.
IMPRESSIVE LOW LEVEL SHEAR PROFILES ARE ANTICIPATED OVER THE
MIDSOUTH TONIGHT...AS A 65 TO 75 KT LOW LEVEL JET BECOMES
ESTABLISHED. SURFACE BASED INSTABILITY WILL BE LIMITED AS NIGHT
TIME INVERSION BECOME ESTABLISHED. ABOVE THE INVERSION...GFS AND NAM
PROG 850 MB DEWPOINTS NEAR 10C OVER MUCH OF ARKANSAS AT 06Z. THIS
ELEVATED MOISTURE AXIS WILL LIFT INTO THE MIDSOUTH AND NARROW
SOMEWHAT. MAY SEE A FEW STORMS NEARING SEVERE LIMITS OVER NORTHERN
MISSISSIPPI LATE THIS EVENING AND EARLY OVERNIGHT.

BY SUNRISE SUNDAY...RAIN CHANCES WILL HAVE BEEN PUSHED EAST OF
THE MIDSOUTH...WITH THE SURFACE FRONT. SOME WRAP AROUND SHOWERS
WILL BE POSSIBLE FROM NORTHEAST ARKANSAS INTO NORTHWEST TN THROUGH
EARLY AFTERNOON...BUT MID LEVEL DRYSLOT/SUBSIDENCE REGION SHOULD
LIMIT RAIN CHANCES FURTHER SOUTH.

UPPER LEVEL LONGWAVE TROF BECOMES ESTABLISHED OVER THE EASTERN TWO
THIRDS OF THE CONUS BY SUNDAY EVENING. THIS FEATURE WILL BE QUITE
TRANSITORY...BUT WILL LEAD TO COOLER THAN NORMAL TEMPS FOR THE
MIDSOUTH MONDAY AND TUESDAY. BOTH ECMWF AND GFS CONTINUE TO PROG A
WEAK NORTHWEST FLOW IMPULSE AND LIGHT QPF OVER THE MIDSOUTH MONDAY
AFTERNOON. MAY SEE A BRIEF SHOT OF FLURRIES OR VERY LIGHT RAIN
SHOWERS...DEPENDING ON THE LOCATION AND TIME OF DAY.

THE LONGWAVE TROF WILL LIFT INTO SOUTHEAST CANADA BY MIDWEEK...
WITH NEAR ZONAL SOUTHWEST FLOW SETTING UP OVER THE MIDSOUTH. GFS
AND ECMWF REMAIN IN REMARKABLE AGREEMENT IN BRINGING AN UPPER TROF
INTO THE SOUTHERN PLAINS THURSDAY. THIS FEATURE WILL HELP DESTABILIZE
THE WARM/MOIST SECTOR OVER THE LOWER MISSISSIPPI RIVER VALLEY.
EXPECT LOWER RAIN CHANCES FRIDAY INTO SATURDAY...WITH LITTLE
DYNAMICS BUT WITH MILD AND MOIST ONSHORE FLOW. RAIN CHANCES WILL
LIKELY INCREASE WITH THE APPROACH OF ANOTHER UPPER TROF NEXT SUNDAY.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  58  53  58  35 /  50  90  40  10
MKL  58  51  59  34 /  30  90  50  20
JBR  52  47  54  32 /  60 100  40  20
TUP  62  52  66  37 /  30  70  60  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

PWB/RJO
Hazardous weather outlook, Feb 16, 7:30 AM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
730 AM CST SAT FEB 16 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-171200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
73 AM CST SAT FEB 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS PRODUCING SMALL HAIL WILL BE POSSIBLE THIS
EVENING AND DURING THE EARLY MORNING HOURS SUNDAY...MAINLY OVER
NORTHERN MISSISSIPPI.

BETWEEN MIDNIGHT AND 4 AM...A FEW STORMS MAY REACH SEVERE LIMITS
OVER THE ARKANSAS AND MISSISSIPPI DELTA...SOUTH AND SOUTHWEST OF
MEMPHIS. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT OVER EAST CENTRAL
ARKANSAS AND NORTHWEST MISSISSIPPI.

PWB

Nearby

Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.